New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

scared2getsick
Regular Member


Date Joined Aug 2006
Total Posts : 126
   Posted 7/13/2007 9:11 PM (GMT -7)   
Hi everyone. I am sorry to once again bother all of you with questions. Usually during ovulation I will get a weird feeling down low in my intestines, it feels like nausea but its all down low. I also am always constipated during this time. This month I have been having this feeling for the last few days after my period. There wasn't pain until tonight, just a woozie feeling that I feel like is nausea. I have been going to the bathroom each day, but I continue to feel icky after and eating usually makes me feel better.

I have also been taking singulair and actifed which is a decongestant and antihistamine. I think I heard those can cause constipation as well. I just woke up with very strong pain down low and the sweats. I took my levid and have been to the bathroom. The cramping has stopped for now and at this point it doesn't seem to be diharrea. Its all formed. I am not sure if that will change or not. I don't think this is over quite yet.

Im really not all that familiar with constipation and wondered if these kinds of symptoms are normal. I know I worry way too much about getting an illness and telling the difference. But I was just wondering if you all could tell me if these symptoms sound normal. Sleep well and sorry to bother you again.
Always grateful for the blessings I do have!


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 7/13/2007 10:23 PM (GMT -7)   
I think with the Actifed particularly you need to drink more water as it drys the system out. That may be the main reason it causes constipation. Singulair is really not an antihistamine but it is used for allergies. I am not sure if it causes dry mouth but if it does then you are getting a double whammy and need to really increase fluids.

scared2getsick
Regular Member


Date Joined Aug 2006
Total Posts : 126
   Posted 7/13/2007 10:26 PM (GMT -7)   
will do thanks. are these normal C symptoms?
Always grateful for the blessings I do have!


Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 7/13/2007 11:29 PM (GMT -7)   
I'm definitely no constipation expert, but I think that taking the Levbid could be making your C issues worse. It's an antispasmodic, so will slow down your stomach contractions and, one would figure, decrease your bowel movements. Hormonal fluctuations can make everyone's life a living you-know-what and can greatly affect your bowels, so this could be another contributing factor. I always noticed that my diarrhea lessens somewhat during my period, which is usually a very welcome relief, although I don't like the heavy/bloated feeling associated with it!

Hopefully this is just a temporary thing for you; I'd second Canyon's idea about increasing your fluids (don't go crazy or anything, or you'll be up all night peeing!), watch your salt intake (too much can increase water retention and make you feel more bloated), take a few daily walks to get things going, and get out a good book to take your mind off it (the latter is how I deal when I'm just an absolute mess - I always keep a stack handy!).

Let us know how everything turns out.
Co-moderator - IBS Forum


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 7/14/2007 10:19 PM (GMT -7)   
I think the anti spas drugs add to constipation. I mentioned it once to my PCP and he agreed. You take that to slow down the contractions and then have to take a laxative to speed it up.

gutastrophe
Regular Member


Date Joined Jul 2007
Total Posts : 319
   Posted 7/15/2007 10:21 AM (GMT -7)   
Canyonbabe711 said...
I think the anti spas drugs add to constipation. I mentioned it once to my PCP and he agreed. You take that to slow down the contractions and then have to take a laxative to speed it up.
That was my experience when I took them years ago.  To deal with spasms now, I use a heating pad, breathing exercises and belly massage.  It helps break up gas and get things moving naturally.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 7/16/2007 10:21 AM (GMT -7)   
My period--back before I had bowel problems--used to make me constipated just by itself.

gutastrophe
Regular Member


Date Joined Jul 2007
Total Posts : 319
   Posted 7/16/2007 8:40 PM (GMT -7)   
Keriamon said...
My period--back before I had bowel problems--used to make me constipated just by itself.
I hear ya, sister.  I'm experiencing that right now!  It's not enough to just have the discomfort, bloating and cramping of PMS - why not add constipation to the mix as well!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 9:13 PM (GMT -7)
There are a total of 2,732,392 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
273 Guest(s), 12 Registered Member(s) are currently online.  Details
PeteZa, bluelyme, dacarte3, Scaredy Cat, Girlie, JEN02, magoo2, LG13, ChickNorris, Hawaii3654, Ggrlsav, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer